Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 1:52 AM CDT for Kenedy County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 1:52 AM CDT (06:52 UTC)
- Expired
- Jun 2, 2006, 3:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 020654 FFWBRO TXC261-020845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 152 AM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SARITA * UNTIL 345 AM CDT * AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORM NEAR SARITA...MOVING SOUTH AT 5 MPH. * THE STORM PRODUCING THE FLASH FLOODING WILL OTHERWISE REMAIN OVER THE MAINLY RURAL AREAS OF NORTHWESTERN KENEDY COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 020747 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 246 AM CDT FRI JUN 2 2006 TXC261-020845- KENEDY TX- 246 AM CDT FRI JUN 2 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR NORTHWESTERN KENEDY COUNTY... AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A FLASH FLOOD PRODUCING THUNDERSTORM 8 MILES SOUTHWEST OF SARITA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER THE MAINLY RURAL AREAS OF NORTHWESTERN KENEDY COUNTY. LOCALIZED FLOODING WILL ALSO AFFECT THE TOWN OF SARITA AND PORTIONS OF HIGHWAY 77 IN NORTHWESTERN KENEDY COUNTY THROUGH 345 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799 $$ SPEECE
000 WGUS74 KBRO 020850 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 345 AM CDT FRI JUN 2 2006 TXC261-020851- KENEDY TX- 345 AM CDT FRI JUN 2 2006 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN KENEDY COUNTY EXPIRES AT 345 AM CDT... AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS OVER NORTHWESTERN KENEDY COUNTY HAVE WEAKENED. ACCORDINGLY...THE FLASH FLOOD WARNING FOR NORTHWESTERN KENEDY COUNTY HAS EXPIRED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS TODAY AS ADDITIONAL SHOWER AND THUNDERSTORMS WILL LIKELY REDEVELOP LATER TODAY AND THIS EVENING. LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:55 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 2, 12:55 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1255 AM CDT FRI JUN 2 2006 .UPDATE...AFTER VIEWING OVERALL SATELLITE/RADAR TRENDS... MODEL GUIDANCE AND QPF DISCS FROM HPC...HAVE UPDATED THE CURRENT FORECAST PACKAGE TO POST A FLASH FLOOD WATCH THROUGH FRIDAY EVENING. && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 00Z FRIDAY EVENING FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 1, 5:06 AM CDT, 20 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CDT THU JUN 1 2006 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 506 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE NORTHWESTERN COAST OF THE GULF OF MEXICO ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS AT TIMES THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS ON FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR FRIDAY.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:51 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Jun 2, 12:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jun 2, 7:08 AM CDT | Flash Flood Warning | BRO | Brooks | 67 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
| Jun 2, 9:31 AM CDT | Flash Flood Warning | BRO | Cameron | 44 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.